Alert archive / Arizona / Fire Weather Watches in 2021

Fire Weather Watch 4, NWS Tucson, AZ

March 21, 20216 counties in Arizona

NWS Tucson, AZ issued this fire weather watch at Mar 21, 2021, 2:33 PM MST for 6 counties in Arizona. It took effect at Mar 23, 2021, 12:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 21, 2021, 2:33 PM MST (21:33 UTC)
In effect from
Mar 23, 2021, 12:00 PM MST
Expired
Mar 22, 2021, 1:50 PM MST
In force
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 9.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2021-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2021-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2301 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

215 
WWUS85 KTWC 212133
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
233 PM MST Sun Mar 21 2021

AZZ152-154-220100-
/O.NEW.KTWC.FW.A.0004.210323T1900Z-210324T0200Z/
/O.CON.KTWC.FW.W.0004.000000T0000Z-210322T0100Z/
Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
233 PM MST Sun Mar 21 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR STRONG WINDS, LOW HUMIDITY, AND A HIGH FIRE DANGER RATING FOR
THE SOUTHEAST PARTS OF FIRE WEATHER ZONES 152 AND 154...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR STRONG WINDS, LOW HUMIDITY, AND A HIGH FIRE 
DANGER RATING FOR SOUTHERN PARTS OF FIRE WEATHER ZONES 152 AND 
154...

The National Weather Service in Tucson has issued a Fire Weather
Watch, which is in effect from Tuesday afternoon through Tuesday
evening. 

* AFFECTED AREA...Red flag warning this afternoon for fire weather
  zone 154, only the Chiricahua Mountains along with the southeast
  half of fire weather zone 152. Fire weather watch Tuesday for 
  the sky islands of fire weather zone 154 in Cochise and Santa 
  Cruz Counties and the southern part of fire weather zone 152.

* TIMING...Red flag warning through 6 PM MST today. Fire Weather 
  Watch Tuesday afternoon through Tuesday evening.

* WINDS...Westerly winds 15 to 30 mph with gusts to 40 mph in the
  warning area this afternoon. Tuesday westerly winds 20 to 30 
  mph with gusts to 40 mph.

* RELATIVE HUMIDITY...Minimum RH 10 to 15 percent this afternoon 
  and Tuesday.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly and be difficult to control.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

Please advise the appropriate officials or fire crews in the
field of the Fire Weather Watch for portions of Southeast
Arizona.

&&

$$

AZZ151-220100-
/O.NEW.KTWC.FW.A.0004.210323T1900Z-210324T0200Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-
233 PM MST Sun Mar 21 2021

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR STRONG WINDS, LOW HUMIDITY, AND A HIGH FIRE 
DANGER RATING FOR SOUTHERN PARTS OF FIRE WEATHER ZONE 151...

The National Weather Service in Tucson has issued a Fire Weather
Watch, which is in effect from Tuesday afternoon through Tuesday
evening. 

* AFFECTED AREA...Southern part of fire weather zone 151.

* TIMING...Tuesday afternoon through Tuesday evening.

* WINDS...Westerly 20 to 30 mph with gusts to 40 mph.

* RELATIVE HUMIDITY...Minimum RH 10 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

Please advise the appropriate officials or fire crews in the
field of the Fire Weather Watch for portions of Southeast
Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
808 
WWUS85 KTWC 220100
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
600 PM MST Sun Mar 21 2021


AZZ152-154-221200-
/O.EXP.KTWC.FW.W.0004.000000T0000Z-210322T0100Z/
/O.CON.KTWC.FW.A.0004.210323T1900Z-210324T0200Z/
Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
600 PM MST Sun Mar 21 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON 
THROUGH TUESDAY EVENING FOR STRONG WINDS, LOW HUMIDITY, AND A HIGH
FIRE DANGER RATING FOR SOUTHERN PARTS OF FIRE WEATHER ZONES 152 
AND 154... 

* AFFECTED AREA...Fire weather watch Tuesday for the sky islands 
  of fire weather zone 154 in Cochise and Santa Cruz Counties and 
  the southern part of fire weather zone 152. 

* TIMING...Fire Weather Watch Tuesday afternoon through Tuesday 
  evening. 

* WINDS...Tuesday westerly winds 20 to 30 mph with gusts to 40 
  mph.

* RELATIVE HUMIDITY...Minimum RH 10 to 15 percent Tuesday. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly and be difficult to control.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

Please advise the appropriate officials or fire crews in the
field of the Fire Weather Watch for portions of Southeast
Arizona.

&&

$$

AZZ151-221200-
/O.CON.KTWC.FW.A.0004.210323T1900Z-210324T0200Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-
600 PM MST Sun Mar 21 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR STRONG WINDS, LOW HUMIDITY, AND A
HIGH FIRE DANGER RATING FOR SOUTHERN PARTS OF FIRE WEATHER ZONE
151...

* AFFECTED AREA...Southern part of fire weather zone 151.

* TIMING...Tuesday afternoon through Tuesday evening.

* WINDS...Westerly 20 to 30 mph with gusts to 40 mph.

* RELATIVE HUMIDITY...Minimum RH 10 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

Please advise the appropriate officials or fire crews in the
field of the Fire Weather Watch for portions of Southeast
Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
876 
WWUS85 KTWC 220927
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
227 AM MST Mon Mar 22 2021

...POTENTIAL FOR STRONG WINDS TODAY AND TUESDAY...

.There is potential for strong and gusty winds to develop later 
this morning on the backside of a departing storm system. This 
potential exists east of I-19 and roughly south of I-10 and given
the very dry air mass in place, critical fire weather conditions 
will occur if the wind fully materializes. Therefore a Red Flag 
Warning has been issued for today for that potential. Strong winds
are again expected Tuesday as another strong weather system 
approaches the region. At this time winds are expected to reach 
critical levels across the area, however an increase in moisture 
and the potential for showers later in the day may limit the 
extent of critical conditions. Due to the uncertainty at this time
the Tuesday Fire Weather Watch remains unchanged. 

AZZ151-152-154-221730-
/O.NEW.KTWC.FW.W.0005.210322T1700Z-210323T0100Z/
/O.CON.KTWC.FW.A.0004.210323T1900Z-210324T0200Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
227 AM MST Mon Mar 22 2021

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS EVENING FOR STRONG WINDS, LOW HUMIDITY, AND A HIGH FIRE 
DANGER RATING FOR SOUTHERN PARTS OF FIRE WEATHER ZONES 151, 152, 
AND 154... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON 
THROUGH TUESDAY EVENING FOR THE POTENTIAL OF STRONG WINDS, LOW 
HUMIDITY, AND A VERY HIGH FIRE DANGER RATING FOR SOUTHERN PARTS OF
FIRE WEATHER ZONES 151, 152, AND 154...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 10 AM this morning to 6 PM MST
this evening. 

* AFFECTED AREA...For today's Red Flag Warning, fire weather zones
  151, 152 and 154 along and south of I-10 and east of I-19. For
  Tuesday's watch, the southern parts of fire weather zones 151,
  152 and 154. 

* TIMING...10 AM until 6 PM for today's Red Flag Warning. Fire 
  Weather Watch Tuesday afternoon through Tuesday evening.

* WINDS...Potential today for west winds of 20 to 30 mph with
  local gusts up to 45 mph in the warning area. For Tuesday 
  westerly winds 20 to 30 mph with gusts to 40 mph.

* RELATIVE HUMIDITY...Minimum RH 6 to 11 percent today and 10 to 
  15 percent Tuesday.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly and be difficult to control.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may occur during the watch period. Listen for later forecasts and
possible Red Flag Warnings.

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Cerniglia
Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
494 
WWUS85 KTWC 222050
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
150 PM MST Mon Mar 22 2021

AZZ151-152-154-230100-
/O.UPG.KTWC.FW.A.0004.210323T1900Z-210324T0200Z/
/O.NEW.KTWC.FW.W.0006.210323T1900Z-210324T0100Z/
/O.CON.KTWC.FW.W.0005.000000T0000Z-210323T0100Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
150 PM MST Mon Mar 22 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR STRONG WINDS, LOW HUMIDITY, AND A HIGH FIRE DANGER RATING FOR
SOUTHERN PARTS OF FIRE WEATHER ZONES 151, 152, AND 154... 

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST TUESDAY FOR
STRONG WINDS, LOW HUMIDITY, AND A HIGH FIRE DANGER RATING FOR 
PARTS OF FIRE WEATHER ZONES 151, 152, AND 154... 

The National Weather Service in Tucson has upgraded the Fire
Weather Watch to a Red Flag Warning for Tuesday from noon until 
6 PM MST that evening. Otherwise, the current Red Flag Warning 
remains in effect until 6 PM MST this evening. 

* AFFECTED AREA...Portions of Fire weather zones 151...152...and 
  154.
 
* TIMING...Through 6 PM MST this evening and again from noon 
  until 6 PM MST on Tuesday.

* WINDS...Westerly 20-foot winds 20 to 30 mph with gusts to 45 
  mph.

* RELATIVE HUMIDITY...Minimum RH 10 to 15 percent 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly and be difficult to control.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this fire weather watch went out at Mar 21, 3:22 AM MST, 11 hours 11 minutes earlier.

Area forecast discussion, Mar 21, 3:22 AM MST, 11 hours 11 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
322 AM MST Sun Mar 21 2021

.SYNOPSIS...Cooler temperatures will return as a series of
weather disturbances bring gusty winds this week, with a few
showers possible mainly Tuesday and Wednesday. Patchy blowing
dust possible at times.

&&

.DISCUSSION...A series of weather systems will bring gusty winds
to the area this week, with associated critical fire weather and
patchy blowing dust concerns. Please see the fire weather section
below for additional details.

A relatively deep early transition season trough pushing through
the Great Basin and intermountain west will bring gusty winds by
this afternoon across SE AZ along with several degrees of cooling.
This first system in a high energy amplified flow will not bring
much in the way of precip chances this far south. Considering the
location and orientation of the tightest gradient, most blowing
dust concerns focus on I-10 east of Tucson to the New Mexico
border.

Drying in between systems Monday with a stronger storm diving into
the state from the north late Tuesday into Wednesday. Gusty winds
Tuesday afternoon with blowing dust issues shifting to the I-10
corridor between Tucson and Phoenix in addition to areas closer to
New Mexico. Our best chance of precip for the southeast corner of
the state will be Tuesday night into Wednesday with a few showers
possible mainly northeast and east of Tucson. Snow levels may
briefly lower to near valley floors in Cochise county Wednesday
morning with no accumulation expected, and 1 to 3 inches in the
mountains above 6000 feet. Considering the dry inland trajectory
and limited antecedent moisture, it should not be much of a threat
for significant precip.

Another system brushes by on Friday with another round of gusty
winds. A dirty ridge with several weaknesses remaining in the flow
next weekend. Some cloudiness at times but it shouldn't amount to
much in the way of precip chances.

&&

.AVIATION...Valid through 22/12Z.
SCT-BKN clouds AOA 20k ft MSL today through much of tonight. Light
SFC winds this morning becoming west/southwest 15-25 kts with gusts
30-40 kts this afternoon. The strongest winds will be east of KTUS
and KOLS. Wind easing to west/southwest 5-12kts overnight. Aviation
discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Overall it will be a rather breezy week ahead with
several days of elevated fire weather conditions and likely a few
with areas of critical conditions.  Today, west/southwest winds will
increase with elevated fire weather conditions east of Tucson and
critical conditions in eastern Cochise and extreme southern Graham
and Greenlee counties where a red flag warning is in effect.

A storm system the middle of the week is expected to result in gusty
winds Tuesday and Thursday with potential fire weather concerns, and
a slight chance of showers Wednesday. Breezy afternoon winds are
expected to continue into next weekend.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon today to 6 PM MST this evening for
AZZ152-154.

&&

Public...Meyer
Aviation...Cerniglia
Fire Weather....Cerniglia

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Nearby

Fire Weather Watches in Arizona, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.